MAUDE Adverse Event Report: MAQUET GMBH MEERA MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MEERA MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 720001B2
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1b event site name: (b)(6).E1h event site postal code: (b)(6).E1i event site telephone: (b)(6).H3 other text : device not returned to manufacturer.
 
Event or Problem Description
On 12th december 2023 getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, table was stuck in lowermost position, no functions were available and 81d03 error code was displayed indicating base control valve block failure.According to the technician assessment, the table was not reaching lock/unlock final positions.The issue occurred before the orthopaedic surgery and led to a delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the delay in surgery resulting in prolonged anesthesia time, was to reoccur.
 
Event or Problem Description
On 12th december 2023 getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, table was stuck in lowermost position, no functions were available and 81d03 error code was displayed indicating base control valve block failure.According to the technician assessment, the table was not reaching lock/unlock final positions.The issue occurred before the orthopaedic surgery and led to a delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely inability to position the table during procedure, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, table was stuck in lowermost position, no functions were available and 81d03 error code was displayed indicating base control valve block failure.According to the technician assessment, the table was not reaching lock/unlock final positions.The issue occurred before the orthopaedic surgery and led to a delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely inability to position the table during procedure, was to reoccur.The device was evaluated by a technician from getinge, who confirmed that the table was unable to reach its lock/unlock positions.It was initially suspected that the base valve block was at fault, but despite replacing this part, the fault remained, confirming that the valve block was not the issue.During testing, with the table lifted, it was determined that the control unit needed replacing, but the problem persisted, and error codes were sent to germany for further analysis.While awaiting a response, an issue with the hydraulic motor was discovered.The replacement hydraulic unit (5207310) was reassembled, which resolved the hydraulic issues and restored the table's movement, causing the initial fault to disappear.Later, a replacement override ribbon cable was fitted and tested, confirming that the table was now fully functional.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As the hydraulic unit malfunction was found, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.The affected hydraulic unit was tested on the manufacturer site, and the error could be replicated.The hydraulic unit was not building pressure.Oil was flowing, regardless of the switching operation, between the connection plate and the connection plate with valve technology.An o-ring was protruding between the two connection plates.The five fastening screws of the connection plate were not tight.It appears that the fastening screws were loosened by external intervention.The fastening screws of the connection plate and the motor are tightened using a torque-controlled screwdriver that monitors the screw position and torque.Since the hydraulic unit was delivered on may 26, 2024, and passed hydraulic testing during production, and it was not flagged as problematic at maquet's facility, it is likely that the screws were loosened after delivery.The o-rings on the flange surface were replaced, and the hydraulic unit was subjected to a new serial test.No errors were detected in the test, and all pressure and volume values met specifications.The hydraulic unit has been functioning correctly again.However, since the motor's connection line had been damaged, it could not be reused for production.Repairing it seemed not be economically viable.Since there had been an external intervention on the hydraulic unit, the warranty was void, and an 8-d report was not required.The part would have been scrapped, and maquet had already given authorization for its disposal.The inspection was carried out as a goodwill gesture.Since the affected device is relatively new, we initially suspected that the malfunction might be due to a manufacturing issue, potentially related to production or assembly processes.However, the hydraulic unit passed all tests with no deviations found and no issues identified at maquet's facility.As a result, manufacturer-related causes were ruled out.During a detailed examination at the manufacturer, it was discovered that the malfunction occurred due to five loosened fastening screws on the connection plate.The screws appeared to have loosened after delivery, suggesting external intervention.This points to the possibility of unauthorized repairs by the user or third parties, although we were unable to verify this.In summary, despite our best efforts to gather information during the root cause evaluation, the exact cause of the failure remains undetermined.Since we could not identify the specific reason for the issue, the root cause remains unknown and impossible to define.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, d1 brand name, d4 catalog #, d4 unique identifier (udi) #, h3a device evaluated by manufacturer, h3b device not eval provide code, h3c if other provide code ¿ explain, h4 device manufacture date and h6 component codes fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 12th december 2023 getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, table was stuck in lowermost position, no functions were available and 81d03 error code was displayed indicating base control valve block failure.According to the technician assessment, the table was not reaching lock/unlock final positions.The issue occurred before the orthopaedic surgery and led to a delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the delay in surgery resulting in prolonged anesthesia time, was to reoccur.Corrected b5 describe event or problem: on 12th december 2023 getinge became aware of an issue with one of our mobile tables - 720001b2 - meera eu with auto drive.As it was stated, table was stuck in lowermost position, no functions were available and 81d03 error code was displayed indicating base control valve block failure.According to the technician assessment, the table was not reaching lock/unlock final positions.The issue occurred before the orthopaedic surgery and led to a delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely inability to position the table during procedure, was to reoccur.Previous d1 brand name: meera.Corrected d1 brand name: meera mobile operating table.Previous d4 catalog #: 720001b2.Corrected d4 catalog #: n/a.Previous d4 unique identifier (udi) #: n/a.Corrected d4 unique identifier (udi) #: (b)(4).Previous h3a device evaluated by manufacturer: no.Corrected h3a device evaluated by manufacturer: yes.Previous h3b device not eval provide code: other.Corrected h3b device not eval provide code: n/a.Previous h3c if other provide code - explain: device not returned to manufacturer.Corrected h3c if other provide code - explain: n/a.Previous h4 device manufacture date: 08/01/2023.Corrected h4 device manufacture date: 07/12/2023.Previous h6 component codes: mechanical|valve(s)||527.Corrected h6 component codes: mechanical|pump||925.

Brand Name
MEERA MOBILE OPERATING TABLE
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18382123
Report Number8010652-2023-00153
Device Sequence Number7712376
Product Code FQO
UDI-Device Identifier04046768124349
UDI-Public(01)04046768124349(11)230712
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number720001B2
Device Catalogue Number720001B2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown